Missouri, 2004Flood in Missouri, March 28 to 30, 2004
March 28 to 30, 2004 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 28, 3:18 AM CST, 4 hours 12 minutes earlier.
Area forecast discussion, Mar 28, 3:18 AM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 AM CST SUN MAR 28 2004
.DISCUSSION...
LINE OF STORMS WENT THROUGH DURING THE EVENING...MAINLY AFFECTING
AREAS SOUTH OF I70 CORRIDOR. CURRENTLY WATCHING SHOWERY PRECIP
BEHIND THE LINE...LOCATED EAST OF I35 AND HEADING EAST. COLD FRONT
IS JUST INTO THE NORTHWEST CORNER OF FORECAST AREA. MAIN LOW
PRESSURE AREA IS STILL WELL TO THE WEST...BUT WITH DRY AIR FILTERING
IN THINK WHAT WEVE GOT ON THE SCOPE IS ALL WE WILL GET. THERE IS
SOME CONCERN WITH REDEVELOPMENT...AS THERE ARE SOME ECHOES IN
CENTRAL KANSAS WITH NEXT VORT LOBE. HOWEVER...THE NORTHWARD EDGE OF
THAT STUFF KEEPS FALLING APART. FROM EYEING THE SATELLITE...THINK
WE WILL ACTUALLY GET A LITTLE SUNSHINE LATE THIS MORNING/EARLY
AFTERNOON. THINK THAT MAY GET US CLOSER TO THE WARM MET GUID
HIGHS. ALSO WOULD NOT BE SURPRISED IF WE GOT SOME INSTABILITY
SHOWERS LATE THIS AFTERNOON WITH STEEP LAPSE RATES ASSOCIATED WITH
COLD UPPER LEVELS. HAVE PUT IN SLIGHT CHANCES FOR THIS...BUT
ACTUALLY BELIEVE THAT MONDAY AFTERNOON IS THE BETTER BET FOR THAT.
CENTER OF COLD POOL GOES OVER US...AND MID LEVEL LAPSE RATES ARE ON
THE ORDER OF 7.5. HAVE SLIGHTS IN AGAIN FOR MONDAY AFTN...WHICH MAY
NEED TO BE UPPED TO CHANCE AT SOME POINT.
TEMPERATURES ARE ALSO TRICKY. BY 12Z WED BOTH THE ETA AND THE GFS
HAVE H8 DOWN TO -8C...SO A COOL DOWN IS DEFINITELY IN ORDER. BOTH
MONDAY AND TUES NIGHT WILL SEE LOWS IN THE 30S...SO MAY SEE SOME
FROST THOSE NIGHTS. OTHERWISE...REST OF FORECAST LOOKS FINE AND
JUST MINOR TWEAKS MADE.
LVQ
&&
.PREV DISCUSSION...
330 PM SAT...
MAIN FOCUS OF TODAYS FORECASTING HAS BEEN ON THE POTENTIAL FOR HEAVY
RAIN AND SEVERE WEATHER TONIGHT.
SATELLITE AND OBSERVATIONAL DATA SHOW A VIGOROUS SHORTWAVE TROUGH
SLIDING EAST OUT OF THE ROCKIES. THIS HAS BROUGHT A NEAR MERIDIONAL
FLOW TO THE CENTRAL PLAINS TODAY. THE SUBTROPICAL FETCH OVER THE
PREVIOUS WEEK HAS LEFT AN ABUNDANT AMOUNT OF MOISTURE ACROSS THE
MIDWEST. THE MOIST ADIABATIC SOUNDINGS OUT OF TOP AND SGF MERELY
PUNCTUATE THIS FACT. THE LOW LEVEL JET IN ADVANCE OF THE TROUGH HAS
BROUGHT WIDESPREAD SHOWERS AND THUNDERSTORMS TO EAST KANSAS
AND NORTHWEST MISSOURI THIS AFTERNOON.
FOR TONIGHT...NOT MUCH IF ANY SUBSTANTIVE CHANGES WERE NEEDED IN THE
GOING FORECAST. WITH THE LATEST MODEL RUNS HAVING SLOWED THE
PROGRESSION OF THE TROUGH AND COLD FRONT BY A FEW HOURS...ONLY SMALL
REFINEMENTS TO PRECIP TIMING AND TEMPS WERE MADE.
OVERNIGHT THE EVENT EVOLUTION IS EXPECTED TO GO AS FOLLOWS. WARM AIR
ADVECTION SHOWERS AND THUNDERSTORMS WILL CONTINUE TO POP UP OVER
EAST KANSAS AND WESTERN MISSOURI INTO THE EVENING HOURS. AS THE
COLD FRONT MOVES INTO OUR WARNING AREA AROUND MIDNIGHT...A SQUALL
LINE WILL CONGEAL OUT OF THE CONVECTION THAT IS CURRENTLY MOVING
THROUGH CENTRAL KANSAS. LIMITED INSTABILITY ALONG THE FRONT...AND A
WORKED OVER ATMOSPHERE DUE TO TODAYS SHOWERS...SHOULD PRECLUDE
WIDESPREAD SEVERE WEATHER TONIGHT. HOWEVER...THE STRONG LOW LEVEL
JET WITH THE FRONT COULD PROVIDE ENOUGH FORCING TO ALLOW SOME OF THE
STRONGER STORMS TO REACH SEVERE LIMITS...MAINLY SOUTH OF INTERSTATE
70.
AS FOR THE FLOOD POTENTIAL...THE STORMS TONIGHT WILL HAVE MORE THAN
ENOUGH MOISTURE TO WORK WITH. PRECIPITABLE WATER VALUES ARE AROUND
ONE AND A HALF INCHES. THE STRONG NATURE OF TONIGHTS EXPECTED
CONVECTION WILL MAKE FOR EFFICIENT RAIN MAKERS. SEVERAL COUNTIES
HAVE FLASH FLOOD GUIDANCE VALUES LESS THAN ONE INCH IN HOUR. HAVE
THEREFORE ISSUED A FLOOD WATCH FOR THE ENTIRE AREA. MOST OF THE
ACTIVITY SHOULD HAVE SHIFTED SOUTH AND EAST BY SUNRISE...SO THE
WATCH ONLY GOES THROUGH 6 AM.
MEDIUM RANGE MODELS CONTINUE TO SHOW SOME RUN TO RUN CONSISTENCY
WITH THE CLOSED LOW PROGGED TO ROTATE AROUND THE GREAT LAKES REGION.
HAVE DROPPED TEMPS DOWN SEVERAL MORE DEGREES ACROSS THE BOARD...WITH
THE BIGGEST DROP IN NORTHEAST MISSOURI. MADE THESE CHANGES TO
TUESDAY THROUGH THURSDAY...ALTHOUGH HAVE MAINTAINED THE GRADUAL
WARMING TREND THROUGH THE WEEK. HAVE ALSO MAINTAINED THE DRY
FORECAST TUESDAY THROUGH SATURDAY.
CUTTER/NRR
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
WFO EAX
Hazardous weather outlook, Mar 28, 5:54 AM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
554 AM CST SUN MAR 28 2004
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291200-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
LVQ
Flood, Henry
- When
- March 28, 7:30 AM CST to March 30, 2:00 AM CST
- Where
- Henry forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.385, -93.793 (the zone’s center; the record gives no point)
The Big Creek near Blairstown crested at 24.50 feet, or 4.50 feet above flood stage. The South Grand River near Urich crested at 27.28 feet, or 3.28 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Minnesota, March 28 to 31, 2004$50,000 · 1 event
- Rip Current in Florida, March 28, 20041 injured · 1 event
- High Wind in Alaska, March 28, 2004$2,000 · 61 kt wind · 5 events
- Flooding in Missouri, March 28 to 30, 20042 events
- Flooding in Illinois, March 28, 20042 events
- Flood in Minnesota, March 28 to 31, 20041 event
- Flood in Minnesota, March 28 to 31, 20041 event
- Flood in Missouri, March 28 to 29, 20041 event
- Flood in Minnesota, March 28 to 31, 20041 event
- Heavy Rain in Puerto Rico, March 28, 20041 event
- Flood in Puerto Rico, March 28, 20041 event
- Flood in Puerto Rico, March 28, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388911.